Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the oblique wave penetration in elastic solids with a doubly periodic array of cracks


Authors: Edoardo Scarpetta and Mezhlum A. Sumbatyan
Journal: Quart. Appl. Math. 58 (2000), 239-250
MSC: Primary 74J10
DOI: https://doi.org/10.1090/qam/1753397
MathSciNet review: MR1753397
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the context of wave propagation in damaged (elastic) solids, an analytical approach for oblique penetration of a plane wave through a doubly periodic array of cracks is developed. By using a uniform approximation in one-mode range previously obtained, we give explicit representations for the wave field throughout the structure and the relevant parameters. Two figures show the peculiarity of such results.


References [Enhancements On Off] (What's this?)

  • [1] Ch. Zhang and D. Gross, Wave attenuation and dispersion in randomly cracked solids. I, II, Internat. J. Engrg. Sci. 31, 841-872 (1993)
  • [2] J. D. Achenbach and Z. L. Li, Propagation of horizontally polarized transverse waves in a solid with a periodic distribution of cracks, Wave Motion 8, 371-379 (1986)
  • [3] Y. C. Angel and J. D. Achenbach, Harmonic waves in an elastic solid containing a doubly periodic array of cracks, Wave Motion 9, 377-385 (1987)
  • [4] E. Scarpetta and M. A. Sumbatyan, On wave propagation in elastic solids with a doubly periodic array of cracks, Wave Motion 25, 61-72 (1997)
  • [5] Edoardo Scarpetta and Mezhlum A. Sumbatyan, Explicit analytical results for one-mode oblique penetration into a periodic array of screens, IMA J. Appl. Math. 56 (1996), no. 2, 109–120. MR 1401176, https://doi.org/10.1093/imamat/56.2.109
  • [6] J. D. Achenbach and Z. L. Li, Reflection and transmission of scalar waves by a periodic array of screens, Wave Motion 8, 225-234 (1986)
  • [7] F. Bowman, An Introduction to Determinants and Matrices, English University Press, London, 1962

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74J10

Retrieve articles in all journals with MSC: 74J10


Additional Information

DOI: https://doi.org/10.1090/qam/1753397
Article copyright: © Copyright 2000 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website